Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Generalization of D- and D1-Optimal Designs in Polynomial Regression

H. Dette
The Annals of Statistics
Vol. 18, No. 4 (Dec., 1990), pp. 1784-1804
Stable URL: http://www.jstor.org/stable/2241887
Page Count: 21
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Generalization of D- and D1-Optimal Designs in Polynomial Regression
Preview not available

Abstract

In the class of polynomial regression models up to degree n we determine the design on [ -1, 1] that maximizes a product of n + 1 determinants of information matrices weighted with a prior β, where the l-th information matrix corresponds to a polynomial regression model of degree l, for l = 0, 1, ⋯, n. The designs are calculated using canonical moments. We identify a special class of priors β(z) depending on one real parameter z so that analogous results are obtained as in the classical D- and D1-optimal design problems. The interior support of the optimal design with respect to the prior β(z) is given by the zeros of a Jacobi polynomial and all the interior support points have the same masses. The masses at the boundary points -1 and 1 are (z + 1)/2 times bigger than the masses of the interior points. The results found in one dimension are generalized to the problem of determining optimal product designs in the case of multivariate polynomial regression on the q-cube [ -1,1]q. Explicit solutions are obtained for the D- and D1-optimal product designs in the polynomial model of degree n for all n ∈ N and q ∈ N.

Page Thumbnails

  • Thumbnail: Page 
1784
    1784
  • Thumbnail: Page 
1785
    1785
  • Thumbnail: Page 
1786
    1786
  • Thumbnail: Page 
1787
    1787
  • Thumbnail: Page 
1788
    1788
  • Thumbnail: Page 
1789
    1789
  • Thumbnail: Page 
1790
    1790
  • Thumbnail: Page 
1791
    1791
  • Thumbnail: Page 
1792
    1792
  • Thumbnail: Page 
1793
    1793
  • Thumbnail: Page 
1794
    1794
  • Thumbnail: Page 
1795
    1795
  • Thumbnail: Page 
1796
    1796
  • Thumbnail: Page 
1797
    1797
  • Thumbnail: Page 
1798
    1798
  • Thumbnail: Page 
1799
    1799
  • Thumbnail: Page 
1800
    1800
  • Thumbnail: Page 
1801
    1801
  • Thumbnail: Page 
1802
    1802
  • Thumbnail: Page 
1803
    1803
  • Thumbnail: Page 
1804
    1804